Alert archive / Florida / Dense Fog Advisories in 2012
Dense Fog Advisory 21, NWS Tallahassee, FL
NWS Tallahassee, FL issued this dense fog advisory at Apr 28, 2012, 6:10 AM EDT for Brooks County, Lowndes County, Thomas County, Georgia; 8 counties in Florida. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2012, 6:10 AM EDT (10:10 UTC)
- Expired
- Apr 28, 2012, 9:16 AM EDT
- In force
- 3 hr
- Issued by
- NWS Tallahassee, FL
Counties Dixie County, FL, Franklin County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Brooks County, GA, Lowndes County, GA, Thomas County, GA
The radar
The Tallahassee radar (KTLH), 54 km from the middle of the area, began a volume at 10:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 10.2 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 218 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 1118 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
515 WWUS72 KTAE 281010 NPWTAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 610 AM EDT SAT APR 28 2012 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING... .LOW LEVEL MOISTURE...CALM WINDS...AND NIGHTTIME COOLING HAVE CAUSED AREAS OF DENSE FOG TO FORM ACROSS THE FLORIDA BIG BEND AND SOUTH GEORGIA. FLZ015-017>019-026>029-034-115-118-127-128-134-GAZ158>160-281400- /O.NEW.KTAE.FG.Y.0021.120428T1010Z-120428T1400Z/ INLAND FRANKLIN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE- COASTAL FRANKLIN-COASTAL JEFFERSON-COASTAL WAKULLA-COASTAL TAYLOR- COASTAL DIXIE-THOMAS-BROOKS-LOWNDES- INCLUDING THE CITIES OF...TALLAHASSEE...SPRING HILL... MONTICELLO...MADISON...GREENVILLE...SWEETWATER...CRAWFORDVILLE... PERRY...MIDWAY...MAYO...CROSS CITY...APALACHICOLA...CARRABELLE... SOPCHOPPY...SAINT MARKS...KEATON BEACH...STEINHATCHEE... SUWANNEE...THOMASVILLE...QUITMAN...VALDOSTA 610 AM EDT SAT APR 28 2012 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EDT THIS MORNING. * VISIBILITY...LESS THAN A QUARTER OF A MILE. * IMPACTS...SUDDEN REDUCED VISIBILITY MAKES FOR HAZARDOUS DRIVING CONDITIONS...AS THE FOG DOES NOT COVER THE WHOLE AREA UNIFORMLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. EVEN IF IT IS NOT FOGGY WHERE YOU ARE NOW...BE PREPARED FOR ENCOUNTERING AREAS OF DENSE FOG THAT CAN SUDDENLY REDUCE THE VISIBILITY TO NEAR ZERO. && $$ FOURNIER
1 follow-up statement
120 WWUS72 KTAE 281316 NPWTAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 916 AM EDT SAT APR 28 2012 ...DENSE FOG ADVISORY IS CANCELLED... FLZ015-017>019-026>029-034-115-118-127-128-134-GAZ158>160-281430- /O.CAN.KTAE.FG.Y.0021.000000T0000Z-120428T1400Z/ INLAND FRANKLIN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE- COASTAL FRANKLIN-COASTAL JEFFERSON-COASTAL WAKULLA-COASTAL TAYLOR- COASTAL DIXIE-THOMAS-BROOKS-LOWNDES- INCLUDING THE CITIES OF...TALLAHASSEE...SPRING HILL... MONTICELLO...MADISON...GREENVILLE...SWEETWATER...CRAWFORDVILLE... PERRY...MIDWAY...MAYO...CROSS CITY...APALACHICOLA...CARRABELLE... SOPCHOPPY...SAINT MARKS...KEATON BEACH...STEINHATCHEE... SUWANNEE...THOMASVILLE...QUITMAN...VALDOSTA 916 AM EDT SAT APR 28 2012 ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE DENSE FOG ADVISORY. THE FOG FROM EARLIER THIS MORNING HAS LIFTED INTO A LOW STRATUS DECK ALLOWING SURFACE VISIBILITIES TO IMPROVE. $$ 18-WOOL
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this dense fog advisory went out at Apr 28, 4:08 AM EDT, 2 hours 2 minutes earlier.
Area forecast discussion, Apr 28, 4:08 AM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
408 AM EDT Sat Apr 28 2012
.SYNOPSIS...
The 03 UTC regional surface analysis showed a high pressure ridge
across central FL and the eastern Gulf of Mexico, providing our
forecast area with light southwest winds. There was a
quasi-stationary front along the southern border of TN, with small
clusters of thunderstorms propagating east along this front in the
Carolinas. Recent vapor imagery and upper air data showed a ridge
developing over the Southeast.
&&
.SHORT TERM...
(Today through Monday) The aforementioned front will lift north as a
warm front today as the surface ridge to our south shifts northward.
The Southeast U.S. will remain under the influence of a 500 mb ridge
through Monday, though this ridge axis will gradually move east. Our
forecast area will be too far south of the jet stream for any rain
forced by mid latitude disturbances. We will also be too far north
of a large (but poorly organized) subtropical disturbance affecting
South FL, the northwest Caribbean, and the southern Gulf of Mexico
over the next several days. The GFS and NAM forecast a trough
developing over the southeast Gulf on Monday, but the the ECMWF,
UKMET, and GEM do not. So we would need mesoscale forcing for rain,
but the thermodynamics are not expected to be conducive for deep
moist convection anytime soon. The pleasant respite from our
unusually warm Spring earlier this week is now a distant memory, as
temperatures continue to climb above average. Highs will be in the
upper 80s today, then lower 90s Sunday and Monday afternoons. The
close proximity of the relatively cool Gulf waters (lower to mid
70s) will keep air temperatures about 10 degrees cooler at the
beaches. Of course, multiple days with hot temperatures, ample sun,
and onshore winds will warm these Gulf waters over the next week.
Eventually this will pave the way for our summer rainy season, which
is typically only about a month away.
.LONG TERM...
(Monday night through next Saturday) Weak upper ridging will be
over the southeast CONUS through most of the extended period. The
ridge retrogrades with a trough digging down the eastern seaboard
late Friday through Saturday. At the surface, high pressure off
the mid-Atlantic coast will ridge southwestward through the Gulf
coastal states. As the high moves east the ridge becomes more east
to west oriented with the axis remaining north of our CWA through
Thursday maintaining an east to southeast flow across our region.
As the upper trough digs, a backdoor cold front will drop down
through the Carolina's and into Georgia on Saturday. Meanwhile,
the surface low that the GFS develops from the disturbed weather
across southern Florida, the Bahamas and Cuba is forecast to move
westward due to the aforementioned ridging to the north. This
feature weakens and the GFS loses track or it in the western Gulf
on Wednesday. However, a plume of deep tropical moisture is
forecast to spread up the Florida peninsula and across the
northeast Gulf Thursday and Friday. This moisture doesn't quite
make it to our CWA before it gets shunted to the south as the
trough and associated surface front push down from the north on
Saturday. However, this scenario gives us hope for at east
isolated to scattered convection to develop by the end of the week
and into the first part of the weekend. Temps will be at or above
seasonal levels each day.
&&
.AVIATION...
Low ceilings and fog are once again developing across the region
early this morning. ECP/TLH/VLD appear to be the primary areas of
concern and IFR-LIFR conditions were included at these sites. MVFR
conditions were included at DHN/ABY. Expect improving conditions
quickly just after sunrise with VFR conditions returning between
13-14z. Winds will be southeast to south under 10 knots today.
&&
.MARINE...
The rather flat pressure pattern will continue through Sunday,
keeping winds and seas low. There will be a modest bump in onshore
winds near the coast during the afternoon hours due to the strong
daytime heating over land. The marine area will come under the
influence of a high pressure system building down the U.S. Eastern
Seaboard on Monday, causing winds to shift to the east. The GFS and
NAM forecast a sharp increase in winds Monday as a surface trough
develops in the southeast Gulf, but the UKMET, ECMWF, and GEM do not
forecast such a trough. We blended these differing solutions, and
show only a modest increase in east winds for Monday.
&&
.FIRE WEATHER...
The minimum relative humidity is forecast to drop just under 35
percent this afternoon along the FL/GA border and also across inland
portions of the eastern Florida Big Bend. Dispersions for these
areas are forecast to be above 75 percent along with ERC values
above 20. Thus, we will upgrade the Fire Weather Watch to a Red Flag
Warning. The minimum relative humidity should be above 35 percent
across all of our north Florida counties on Sunday so there
shouldn't be any fire weather concerns. Monday we will see yet
another marginal situation for Red Flag conditions over inland
portion of north Florida.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 89 60 90 61 91 / 0 0 0 0 0
Panama City 79 64 83 67 83 / 0 0 0 0 0
Dothan 86 59 89 63 91 / 0 0 0 0 10
Albany 87 60 91 63 92 / 0 0 0 0 10
Valdosta 89 61 91 62 91 / 0 0 10 0 0
Cross City 86 61 89 61 90 / 0 0 0 0 10
Apalachicola 78 64 80 67 79 / 0 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...None.
GA...None.
FL...Red Flag Warning from 2 PM this afternoon to 7 PM EDT this
evening for Gadsden-Inland Jefferson-Inland Taylor-
Lafayette-Leon-Madison.
GM...None.
&&
LONG TERM/AVIATION/FIRE WX...Barry
REST OF DISCUSSION...FournierHazardous weather outlook, Apr 28, 4:42 AM EDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 442 AM EDT SAT APR 28 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-290845- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 442 AM EDT SAT APR 28 2012 /342 AM CDT SAT APR 28 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... OTHER THAN SOME AREAS OF FOG THIS MORNING AND DRY CONDITIONS THAT COULD ENHANCE THE SPREAD OF WILDFIRES THIS AFTERNOON...NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. FOURNIER
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 4:41 AM EDT | Red Flag Warning | TAE | Gadsden, Jefferson, Lafayette, Leon, Madison, Taylor | 14 hr |
Nearby
Dense Fog Advisories in Florida, 2012Dense Fog Advisories in Georgia, 2012Every dense fog advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.